Anna

Hi. A 19 year old girl who has suffered for years with server migraines has been prescribed Atenolol a blockers) and a 3 monthly hormonal injection of Depo Provera.Is it safe for her to go straight onto the natural Prgesterone treatment? Or should these be reduced these gradually and then the Progesterone taken?

Blessings and Thanks

Comments for Anna

Click here to add your own comments

Jul 20, 2013
Anna
by: Wray

Hi Anna It's best to use the progesterone concurrently with the provera. This will provide the support needed as the injection tapers off. We do have a page on Migraines she could read, vitamin D is very important. It could be her level is too low, so please could she have a test done. We do have more info about progesterone on our page How to use progesterone cream. Take care Wray

Jul 21, 2013
Progesterone and Beta Blockers
by: Anonymous

Hi Wray :) Thanks for your advice. Are you aware of the safety in using the natural progesterone while taking a beta blocker medication like Atenolol (Tenormin)? Can there be any harm as far as blood thinning, clotting, ect.

Blessings

Jul 22, 2013
Progesterone and Beta Blockers
by: Wray

Hi Anna Apologies! I should have asked why she was taking the Atenolol, is it for the migraines? Because if so it doesn't pass through the blood brain barrier very readily, about 15%, so is pointless. It's main use is for hypertension and an irregular or fast heart beat. See here, here, here and here. Beta blockers are used to calm down the sympathetic nervous system, which is our fight/flight system, see here. They block the beta receptors which are usually stimulated by adrenaline and the other stress hormones. Is she very stressed? As it's used off-label for Anxiety. Progesterone is a potent anxiolytic, it's very calming as it activates GABA our most calming neurotransmitter. It also calms the heart, so too does taurine if that's a problem with her. There are no contraindications for progesterone, and no reactions to drugs that have been recorded. But she should be aware that using it concurrently with the beta-blocker things might calm down too much! In which case the beta-blocker should be reduced. There seems no evidence that beta-blockers thin blood or cause clots. Progesterone on the other hand does thin blood and prevents clots by preventing platelets aggregating, see here and here. Blessings to you too! Take care Wray

Jul 22, 2013
Reply to Wray :)
by: Anonymous

Your appreciation for health is refreshing Wray!

She has had full on migraines since she was 13 years old. She did fall down the stairs at this age and to this day finds relief through structural alignments (so this is curious as to how it contributes to her condition). Doctors have put her on the Atenolol for these migraines which has taken them away but she still gets a headache here and there. Every three months she is on the Depo Provera injection. Due to this she is bleeding constantly and has back pimples. As I am in the natural health field, I see the obvious dysfunction in the medical approach, but it is hard to help others to see the same truths. This girl is a very composed and cool tempered girl so anxiety and stress don't stand out in her case. I will send your input on to her my friend. Much gratitude :)

Jul 23, 2013
Reply to Wray :)
by: Wray

Hi Anna Bless you for the kind words! Well the migraines are apparently linked to puberty, this doesn't surprise me. We do have a page on Menstruation which explains the sequence of events. The fall could certainly contribute to it, as any spinal mis-alignment would cause pain. Interesting the Atenolol has helped, but far better if she could come off it. And apart from the Mirena, there isn't another Contraceptive I dislike more than provera. This study here says "MPA is used instead of progesterone in mouse models of sexually transmitted diseases to increase infectibility because progesterone does not have this effect." The paper is about Traumatic Brain Injury for which progesterone is extraordinarily effective. So it might have a double benefit for her in view of the fall, as it is neuroprotective, see here. Initially it could be a bumpy ride, due to the withdrawal of the provera. So if she does use the progesterone, please make sure she uses enough. I would say no less than 200mg/day. If a migraine should occur, she must rub the cream all over her neck, face, and under the ears. As usual I'm shocked at the lack of knowledge, and interest in women's health. Let me know if she does try it and the outcome. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...